Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 18, NWS Austin/San Antonio, TX

March 15, 2004Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 15, 2004, 6:10 PM CST for Burnet County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2004, 6:10 PM CST (00:10 UTC)
Expired
Mar 15, 2004, 7:15 PM CST
In force
65 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Burnet County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WUUS54 KEWX 160010
SVRSAT
TXC053-160115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CST MON MAR 15 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS...
  BURNET

* UNTIL 715 PM CST

* AT 610 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BURNET COUNTY...OR ABOUT 10 MILES NORTH OF
  BUCHANAN DAM...MOVING SOUTHEAST AT 20 MPH.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.


LAT...LON 3095 9852 3082 9837 3118 9787 3137 9809

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:15 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Mar 15, 2:15 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 PM CST MON MAR 15 2004

.DISCUSSION...
ANOTHER ROUND OF CONVECTION EXPECTED OVERNIGHT FOR THE CWFA. A MID-
LEVEL SHORT/WAVE TROF DIGGING SOUTHEAST ACROSS THE CENTRAL PLAINS
WILL DRIVE A COLD FRONT...CURRENTLY LOCATED ACROSS THE SOUTH PLAINS
OF TEXAS...INTO THE HILL COUNTRY BY MIDNIGHT. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO PRECEDE THE FROPA. THE CONVECTION WILL
MOVE OUT OF THE SOUTHEAST COUNTIES TUESDAY MORNING. WE WILL NOT ISSUE
A FLASH FLOOD WATCH FOR TONIGHT ATTM. THIS IS DUE TO THE UNCERTAINTY
OF AREAL COVERAGE AND EXPECTED HIGHER QPF AMOUNTS TO OCCUR OVER THE
EASTERN HALF OF THE CWFA. PATCHY FOG WILL DEVELOP OVER THE CWFA LATER
TONIGHT...PRIOR TO FROPA...DUE TO AMPLE SOIL MOISTURE CONTENT AND
DEWPOINTS RANGING FROM THE MID 50S NORTH TO LOWER 60S SOUTHEAST.

THE FRONT WILL SINK SLOWLY SOUTHEAST ACROSS THE CWFA ON TUESDAY THEN
WASH OUT BY WEDNESDAY. A SFC TROF WILL SWING ACROSS NORTH TEXAS
THURSDAY NIGHT INTO FRIDAY HOWEVER CONVECTION ASSOCIATED WITH THAT
FEATURE WILL REMAIN NORTH OF THE CWFA. TEMPERATURES THIS WEEK...
INCLUDING THE WEEKEND...WILL BE ABOVE SEASONAL NORMALS. MOISTURE
AFTER TUESDAY WILL REMAIN SHALLOW...MAINLY BELOW 925 MB...AND UPPER
LEVEL DYNAMICS WILL BE WEAK. THUS WILL RUN WITH A RAIN-FREE FORECAST
FROM TUESDAY AFTERNOON THRU THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              53  75  54  78 /  50   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  52  75  49  78 /  50   0   0   0
DEL RIO INTL AIRPORT           62  79  54  83 /  20   0   0   0
SAN ANTONIO INTL AIRPORT       56  77  55  79 /  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/11
Hazardous weather outlook, Mar 15, 5:00 AM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CST MON MAR 15 2004

TXZ171>173-183>194-202>209-217>225-228-161200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 AM CST MON MAR 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Mar 15, 12:16 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 PM CST MON MAR 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      SABINAL                 29.32N 99.47W
03/14/2004                   UVALDE             TX   LAW ENFORCEMENT

            HIGH WATER RESCUE. SIX PEOPLE FROM TWO CARS IN SABINAL ON
            HIGHWAY 127 FROM MAR 14 AT 800 PM UNTIL MAR 15 AT 0130
            AM.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:19 PM CSTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano56 min
Mar 15, 9:23 PM CSTFlash Flood WarningEWXBurnet, Karnes201 days

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.